Side ache

Hi ladies,

My question is this: I have had side aches for the last 2 to 3 weeks with relief coming only after taking Vicodon about every 4 hours. Has anyone else experienced the aches? I have been on Gemzar since early September with a regiment of 2 weeks on and 1 week off and then the repeat the process. Also after the 2nd treatment I have a shot of neulasta. My CA-125 was 51 in September, 76 in October, 55 in November and in early December, 65. I had both a PT and CT scan on the 23rd of December and I will meet with my gynocologist/oncologist tomorrow the 29th and we will see what is going on at this time.

I would like to hear from others as to the side aches
issue and your experience in dealing with them. Thank you very much and may the LORD be with you.

KST

Report post

9 replies. Join the discussion

Where exactly on the side? Front, back? Lower, upper abdomen?

Can't say much, I am having kidney (back pains) and total loss of appetite, have been put on Macrobid for possible UTI, so far so good, but to be sure, oncologist is doing a CT next week. My CA-125 has gone from 16 in July to 26/27 in October/December.

Just keep in mind that aches can come from all kinds of conditions, but it's good to be vigilant and start with the worst-case scenario first, in our case.

Report post

Actually my side aches are on both sides kind of alternating from one side to the other never on the back side. Thanks for your response I really appreciate it.

KST

Report post

I had severe pain in my back/sides as well, and it was from a too high dose of Gemzar. It got better after they lowered the dose.
Whule I was having the pain, they did CT scans that showed nothing. Percocet helped some but not totally. They had no explanation. It only got better after they lowered the Gemzar.
Jeanie

Report post

I was on Gemzar for 5 months. It wasnt working so we stopped and I will be starting Doxil this week. I had the side aches also. I didn't have it with carbo/taxol so I know it must be a side effect of the Gemzar. I've not had it bad enough to get me down but it comes in spasms/twitches on both sides of my body, alternating like you said.. If I over do I feel it in my lower back. Maybe my doasage wasn't high enough to cause alot of pain but I did experience what you are .

Report post

Be sure to tell the doctor about it.

I had consistent, fairly severe pain just under my right ribs. The nurse practitioner thought it might be gas from constipation. When it didn't let up several months after chemo ended (and I had clear CT-scans), my regular doctor thought it might be gall bladder--I had all the symptoms. Blessedly, I have a fabulously healthy gall bladder.

Then one day, all the new, beautiful, expensive bras I treated myself to after surgery were dirty at the same time, so I had to wear my old cheap ones until I had time to do laundry. The pain vanished! My new bras were pressing on some nerve to that area. I guess I was just meant to be a "plain-Jane" woman.

My oncologist told me early in chemo, that our bodies can take up to a year to heal after the extensive surgery we have for ovca. He said always to ask about any new aches and pains, but that most of the time the reason would be simple and not cancer. We see scar tissue that forms after a cut or burn on the outside of our body heals. I tended to forget that I had multiple incisions and "scrapes" on the inside to heal. Just think, if you had 20-30 biopsies done, each of those little places has to heal, not to mention the removal of all those organs and tissues.

Hang in there! One day this will all be behind you. (O.K., in front for the scars, but you know what I mean.)

Blessings.

Report post

KST-
I also had the same regime of gemzar (but with taxol) last summer for my first recurrence. Since then I have been plagued with the same kind of pains you're talking about in my sides, but also in my legs and hips--best way to describe the pain is kind of like a chaarlie horse you get in your legs, but in other places as well-it is driving me crazy and interrupts my sleep almost every night-also sometimes makes it uncomfortable just sitting--I just have to wait for them to "pass"-I've spoken to my oncologist and PCP they have blamed low magnesium and or potassium (now taking supplemental doses of them) no help-they also ent me to a neurologist-she found nothing- so I just deal now as best I can-wish I could be more helpful-but it's nice to know I'm not crazy-all my tests are ok CT scan showed no cancer last month (yipee) but I wish it would just go away-sorry I can't be more help-blessings back to you!
Nancyt

Report post

I've had side aches twice and both involved tumors outside the liver. First time was with my second recurrence and there was enough discomfort to disrupt sleep and I was given Percoset. Once my treatment got started, it went away. I have them again now - they started acting up about a month ago even though I've been in treatment for over a year. The tumors are back in the same place. I was also just given Vicodin to take and had a CT yesterday and will discuss all this with the doctor next week.

Your CT scan should give them a good idea if there is anything going on so hopefully you will find out today. Neulasta causes bone but not this kind of pain on the side. Hope you get some good answers. Good luck with everything.

Report post

My mom had pains in her sides when she had ascites. And since the fluid moves from side to side, her pain was always moving too. A CT scan will show if that's the problem, though. I sure hope they can find a way to get you some relief.

Report post

My only symptom in2008 was a pressure feeling in the right side. Half 2009 I feld this pressure again, when I saw my gyn. there was again a tumor, this time around the right urether. As there is put a stend in it I had pain in the side. Ther urologist prescriped me Oxybuytinine against cramps in the blatter. I helped a little but always when I get tired this pain is back, don'nt know the reason anymore, but I count it with some other complains.; I get use to it.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support OCNA

Help the Ovarian Cancer National Alliance reach its goals and support people like yourself by making a donation today.

Donate to the Ovarian Cancer National Alliance

Discussion topics

Support OCNA

Donate to OCNA

Community leaders